Georgia, 2012

Drought in Georgia, April 1 to 30, 2012

April 1 to 30, 2012 · NWS TAE · 26 events in 26 counties and zones

D3-D4 extreme to exceptional drought conditions persisted across all of southwest and south-central Georgia through April and into May.

Where it happened

Every event with a place to put it; 26 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
26

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

D3-D4 extreme to exceptional drought conditions persisted across all of southwest and south-central Georgia through April and into May.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Mar 31, 8:41 PM EST, 3 hours 19 minutes earlier.

Area forecast discussion, Mar 31, 8:41 PM EST, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
941 PM EDT Sat Mar 31 2012

.UPDATE...Main concern for the overnight hours will be the
evolution of the MCS currently moving south through central
Alabama. Portions of this convective system may reach SE Alabama
late this evening. Fortunately, the most intense cells are
currently along the western periphery and should miss the forecast
area well to the west. In addition, low-level stabilization will
continue with loss of daytime heating, which should aid in the
weakening of the storms. Only concern is the presence of very
steep lapse rates (8 deg c/km) across Southeast Alabama, which
supports the threat of an isolated severe storm through midnight.
Will leave in a 20 percent PoP for SE Alabama through 06z tonight,
and continue to monitor for potential severe threat. Activity
should diminish by 06z, with a tranquil night thereafter.

&&

.AVIATION (through 00Z Monday)...First round of showers and
thunderstorms raced east out of the area into North Florida this
afternoon. Another line of fast moving showers and thunderstorms
are dropping south from Northern Alabama into an unstable airmass
over Southeast Alabama and Southwest Georgia. KDHN and KABY TAFS
reflect expected potential of thunderstorm activity with gusty
winds later this evening between 03 and 05Z as this line races
south. With the rainfall today and overnight expect LIFR foggy
conditions at most Aerodromes around sunrise tomorrow morning but
should clear out by 14Z.

&&

.MARINE...A rather potent meso-low moved across the waters late
this afternoon, sporting 5mb pressure falls and wind gusts over 40
knots. This feature has since moved inland over the Florida
peninsula, leaving much lighter winds in its wake. Plan to drop
the exercise caution headlines with the evening update, with
improving conditions through the overnight hours.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   59  87  61  90  60 /  10  20  10  20  10
Panama City   65  83  65  83  64 /  10  10  10  20  10
Dothan        60  89  62  90  61 /  20  20  10  20  10
Albany        58  88  61  90  61 /  10  10  10  10  10
Valdosta      58  86  60  89  60 /  10  10  10  10  10
Cross City    59  86  59  88  58 /  10  10  10  10  10
Apalachicola  64  79  65  80  62 /  10  10  10  20  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...None.
GA...None.
FL...None.
GM...None.
&&

Camp/Lanier
Hazardous weather outlook, Mar 31, 9:02 PM EST, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1002 PM EDT SAT MAR 31 2012

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-011000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
1002 PM EDT SAT MAR 31 2012 /902 PM CDT SAT MAR 31 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT...

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE EARLY MORNING
HOURS ACROSS PORTIONS OF SOUTHEAST ALABAMA AND THE FLORIDA
PANHANDLE. A FEW OF THESE STORMS COULD BE STRONG WITH GUSTY WINDS
AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SCATTERED THUNDERSTORMS ARE POSSIBLE ON SUNDAY...AND AGAIN FROM
TUESDAY TO THURSDAY. AT THIS TIME THE THREAT OF ORGANIZED SEVERE
WEATHER APPEARS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

CAMP

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

26 drought. Local standard time, as filed.

Drought, Baker

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Baker forecast zone
Reported by
Official NWS Observations
Coordinates
31.326, -84.445 (the zone’s center; the record gives no point)

Drought, Ben Hill

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Ben Hill forecast zone
Reported by
Official NWS Observations
Coordinates
31.760, -83.220 (the zone’s center; the record gives no point)

Drought, Berrien

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Berrien forecast zone
Reported by
Official NWS Observations
Coordinates
31.276, -83.230 (the zone’s center; the record gives no point)

Drought, Brooks

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Brooks forecast zone
Reported by
Official NWS Observations
Coordinates
30.842, -83.580 (the zone’s center; the record gives no point)

Drought, Calhoun

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Calhoun forecast zone
Reported by
Official NWS Observations
Coordinates
31.529, -84.624 (the zone’s center; the record gives no point)

Drought, Clay

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Clay forecast zone
Reported by
Official NWS Observations
Coordinates
31.626, -84.980 (the zone’s center; the record gives no point)

Drought, Colquitt

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Colquitt forecast zone
Reported by
Official NWS Observations
Coordinates
31.188, -83.769 (the zone’s center; the record gives no point)

Drought, Cook

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Cook forecast zone
Reported by
Official NWS Observations
Coordinates
31.154, -83.430 (the zone’s center; the record gives no point)

Drought, Decatur

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Decatur forecast zone
Reported by
Official NWS Observations
Coordinates
30.878, -84.579 (the zone’s center; the record gives no point)

Drought, Dougherty

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Dougherty forecast zone
Reported by
Official NWS Observations
Coordinates
31.533, -84.216 (the zone’s center; the record gives no point)

Drought, Early

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Early forecast zone
Reported by
Official NWS Observations
Coordinates
31.323, -84.904 (the zone’s center; the record gives no point)

Drought, Grady

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Grady forecast zone
Reported by
Official NWS Observations
Coordinates
30.875, -84.234 (the zone’s center; the record gives no point)

Drought, Irwin

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Irwin forecast zone
Reported by
Official NWS Observations
Coordinates
31.602, -83.276 (the zone’s center; the record gives no point)

Drought, Lanier

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Lanier forecast zone
Reported by
Official NWS Observations
Coordinates
31.038, -83.063 (the zone’s center; the record gives no point)

Drought, Lee

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Lee forecast zone
Reported by
Official NWS Observations
Coordinates
31.780, -84.141 (the zone’s center; the record gives no point)

Drought, Lowndes

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Lowndes forecast zone
Reported by
Official NWS Observations
Coordinates
30.834, -83.268 (the zone’s center; the record gives no point)

Drought, Miller

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Miller forecast zone
Reported by
Official NWS Observations
Coordinates
31.164, -84.731 (the zone’s center; the record gives no point)

Drought, Mitchell

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Mitchell forecast zone
Reported by
Official NWS Observations
Coordinates
31.225, -84.194 (the zone’s center; the record gives no point)

Drought, Quitman

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Quitman forecast zone
Reported by
Official NWS Observations
Coordinates
31.867, -85.019 (the zone’s center; the record gives no point)

Drought, Randolph

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Randolph forecast zone
Reported by
Official NWS Observations
Coordinates
31.763, -84.754 (the zone’s center; the record gives no point)

Drought, Seminole

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Seminole forecast zone
Reported by
Official NWS Observations
Coordinates
30.939, -84.869 (the zone’s center; the record gives no point)

Drought, Terrell

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Terrell forecast zone
Reported by
Official NWS Observations
Coordinates
31.777, -84.437 (the zone’s center; the record gives no point)

Drought, Thomas

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Thomas forecast zone
Reported by
Official NWS Observations
Coordinates
30.864, -83.919 (the zone’s center; the record gives no point)

Drought, Tift

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Tift forecast zone
Reported by
Official NWS Observations
Coordinates
31.457, -83.527 (the zone’s center; the record gives no point)

Drought, Turner

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Turner forecast zone
Reported by
Official NWS Observations
Coordinates
31.716, -83.624 (the zone’s center; the record gives no point)

Drought, Worth

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Worth forecast zone
Reported by
Official NWS Observations
Coordinates
31.552, -83.851 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2012Every state in 2012This day in weather historyWarnings in Georgia, April 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 368420, 368421, 368422, 368423, 368424, 368425, 368426, 368427, 368428, 368429, 368430, 368431, 368432, 368433, 368434, 368435, 368436, 368437, 368438, 368439, 368440, 368441, 368442, 368443, 368444, 368445.